Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Sep, 1983, Volume 51, Issue 5

The Theory of Syndicates and Linear Sharing Rules<1407:TTOSAL>2.0.CO;2-6
p. 1407-1416

Amin H. Amershi, Jan H. W. Stoeckenius

We analyze equilibria in exchange economies following the approach taken by Borch and Wilson. We correct Wilson's main result by showing that linear contracts are sufficient but not necessary for the existence of syndicates under heterogeneous beliefs. We introduce the concept of the decomposability of syndicates and demonstrate that linear contracts are necessary only for arbitrarily decomposable syndicates. This implies that groups that form syndicates under an arbitrary set of beliefs must also employ linear contracts.

Log In To View Full Content